Problems from long term use of Miralax

My Dad has been on daily doses of Miralax for over a year to combat constipation from PD. He recently had an impacted bowel, which took a week to clear. He appears to be going regularly now, but is now been on 2 doses of Miralax a day for a week. He’s experiencing cramping now and I think it’s due to too much Miralax.

Studies have been done that show the ingredients can be harmful to kidney patients. Could this be the case here?

hello great to be here

great information is avaliable

great to be in this content

I am not a doctor. I’d suggest that your father talk with his doctor about his constipation and other problems that he is having and what he should do/take for those problems. The Drugs.com site says Miralax should not be taken more than once a day and it is for temporary use…up to 7 days unless a doctor advises differently. Another option his doctor may suggest is Metamucil. Here’s info about how Metamucil and Miralax compare. It says Metamucil can be taken 1-3 times daily every day.
https://www.drugs.com/medical-answers/metamucil-miralax-compare-3562488/

This site says what to report, including severe stomach pain, and it lists common side effects including bloating, gas, upset stomach, dizziness and increased sweating.
https://www.drugs.com/miralax.html